Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 19, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 4, 2011, 3:17 PM CDT for 9 counties in Kansas. It took effect at Nov 5, 2011, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:17 PM CDT (20:17 UTC)
- In effect from
- Nov 5, 2011, 11:00 AM CDT
- Expired
- Nov 5, 2011, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS73 KTOP 042017 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 317 PM CDT FRI NOV 4 2011 KSZ008-009-020>022-034>037-050430- /O.NEW.KTOP.WI.Y.0019.111105T1600Z-111106T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 317 PM CDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY. * TIMING...WINDS WILL STEADILY INCREASE AFTER SUNRISE SATURDAY WITH THE STRONGEST WINDS OCCURRING FROM LATE MORNING THROUGH THE AFTERNOON HOURS. WINDS WILL GRADUALLY DECREASE BY SUNSET. * WINDS...SOUTH WINDS NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES COULD BE DIFFICULT ON EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
4 follow-up statements
440 WWUS73 KTOP 050304 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1004 PM CDT FRI NOV 4 2011 KSZ008-009-020>022-034>037-051115- /O.CON.KTOP.WI.Y.0019.111105T1600Z-111106T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 1004 PM CDT FRI NOV 4 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY. * TIMING...WINDS WILL STEADILY INCREASE AFTER SUNRISE SATURDAY WITH THE STRONGEST WINDS OCCURRING FROM LATE MORNING THROUGH THE AFTERNOON HOURS. WINDS WILL GRADUALLY DECREASE BY SUNSET. * WINDS...SOUTH WINDS NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES COULD BE DIFFICULT ON EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
666 WWUS73 KTOP 051121 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 621 AM CDT SAT NOV 5 2011 KSZ008-009-020>022-034>037-051930- /O.CON.KTOP.WI.Y.0019.111105T1600Z-111106T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 621 AM CDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL STEADILY INCREASE AFTER SUNRISE WITH THE STRONGEST WINDS OCCURRING FROM LATE MORNING THROUGH THE AFTERNOON HOURS. WINDS WILL GRADUALLY DECREASE BY SUNSET. * WINDS...SOUTH WINDS NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES COULD BE DIFFICULT ON EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
306 WWUS73 KTOP 051738 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1238 PM CDT SAT NOV 5 2011 KSZ008-009-020>022-034>037-060000- /O.CON.KTOP.WI.Y.0019.000000T0000Z-111106T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 1238 PM CDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL STEADILY INCREASE THROUGH MID AFTERNOON...THEN GRADUALLY DECREASE AGAIN TOWARDS SUNSET...BUT SHOULD STILL REMAIN GUSTY. * WINDS...SUSTAINED SOUTH WINDS NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES COULD BE DIFFICULT ON EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
495 WWUS73 KTOP 052341 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 641 PM CDT SAT NOV 5 2011 KSZ008-009-020>022-034>037-060045- /O.EXP.KTOP.WI.Y.0019.000000T0000Z-111106T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 641 PM CDT SAT NOV 5 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH THE NIGHT...BUT SPEEDS WILL BE WEAKER THAN THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:26 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 4, 12:26 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1226 PM CDT FRI NOV 4 2011 ...UPDATE TO AVIATION... .DISCUSSION... WINDS ACROSS EASTERN KANSAS ARE CALM FOR MANY OF THE SITES AS AN AXIS OF SURFACE HIGH PRESSURE SLOWLY SLIDES EASTWARD. EXPECT WARMER TEMPERATURES OUT WEST TO SLOWLY MOVE EASTWARD INTO FRIDAY. UPPER TROF MOVING ONSHORE THE WEST COAST IS PROGGED TO BE OVER THE NORTH CENTRAL PLAINS BY LATE WEEKEND. ONLY A FEW CLOUDS COUPLED WITH INCREASING WAA AND GOOD MIXING FROM SOUTHERLY SURFACE WINDS SHOULD GET TEMPERATURES BACK INTO THE UPPER 50S TO LOWER 60S ACROSS THE AREA TODAY. STRENGTHENING PRESSURE GRADIENT AND SYSTEM CLIPPING KS TO THE NORTH SHOULD BRING A DRY WINDY DAY ON SATURDAY AS WELL AS TEMPERATURES IN THE LOWER 60S NORTH CENTRAL TO THE LOWER 70S ACROSS THE EAST CENTRAL. SEE FIRE WEATHER SECTION BELOW FOR FIRE CONCERNS. THE FRONT THAT PASSES THROUGH OVERNIGHT APPEARS AT THIS TIME TO LACK ENOUGH MOISTURE AND INSTABILITY TO GET STORMS GOING...AND WILL LEAVE DRY ATTM WITH A NOTE TO FUTURE FORECASTERS TO WATCH OUT FOR FAR SOUTHEASTERN COUNTIES. HIGHS SATURDAY ARE BACK DOWN TOWARD THE UPPER 50S TO NEAR 60 BY SUNDAY. WARM FRONT TIGHTENS AND STRENGTHENS ACROSS THE SOUTH CENTRAL PLAINS...WHILE THE NEXT UPPER TROF MOVES IN THROUGH THE DAY ON MONDAY. LIFT OVER THE FRONTAL BOUNDARY INTO THE COOLER AIR SHOULD BRING A CHANCE FOR MORNING SHOWERS...FOLLOWED BY SOME CHANCES FOR RAIN OR THUNDER AS WARM FRONT SURGES BACK NORTHWARD. ECMWF COMING IN TOO WARM FOR SNOW ACROSS THE NE COUNTIES BUT WILL KEEP SOME MENTION WITH GFS STILL BRINGING THE 0C 850MB LINE FURTHER SOUTH. HOPING WE DONT PICK UP THE DRY SLOT ON TUESDAY ADVERTISED BY THE ECMWF. WRAP AROUND PRECIPITATION ENDS WEDNESDAY AFTERNOON WEST TO EAST ACROSS THE AREA. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE TERMINAL FCST PERIOD. SOUTH WINDS GENERALLY 8-12 KTS (GUSTS TO NEAR 20KTS AT KMHK TIL 00Z)...WILL BE THE RULE UNTIL INCREASING PRESSURE GRADIENT RESULTS IN INCREASING SOUTH WINDS TO 15 TO 25KTS AFT 14Z/05. && .FIRE WEATHER... FIRE CONCERNS INCREASE INTO SATURDAY AS STRONG SURFACE WINDS WILL BRING SUSTAINED WINDS NEAR 25 MPH. DROPPED DEWPOINTS TO BETWEEN GUIDANCE AND A DRY ADIABATIC MIX TO THE MID LEVELS...AND STILL REMAIN ABOVE RED FLAG RH CRITERIA. WILL PASS ON TO FUTURE SHIFTS TO WATCH...BUT SAFE TO SAY THAT SATURDAY WILL LIKELY BRING VERY HIGH FIRE DANGER AND SOME CONCERNS ABOUT FIRE WEATHER. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 4, 4:39 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 439 AM CDT FRI NOV 4 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-050945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 439 AM CDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. VERY HIGH FIRE DANGER WILL BE POSSIBLE ACROSS THE AREA ON SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE FORECAST AREA ON TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.